MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. LOGIC FEMORAL PS CEM LEFT SZ 2.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number LOGIC FEMORAL PS CEM LEFT SZ 2.5
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.Concomitant product(s): logic tibia ps mod insrt sz 2.5 13mm (cat#: 02-012-35-2513 / serial#: (b)(4)).
 
Event or Problem Description
As reported, the (b)(6) y/o male patient¿s femur was revised due to loosening of the left knee prosthesis.The insert was removed, and the femur was pulled off.The patient has a history of osteoarthritis.The tibia was well fixed.The patient received a logic cc femoral prosthesis and a new insert.The patient revived a size 2 left logic cc femur with a splined press fit stem and new insert.Patient was last known to be in stable condition following the event.The device will return.
 
Additional Manufacturer Narrative
H3: the evaluation noted that revision reported was likely the result of an insufficient bond between the femoral component and bone which led to aseptic loosening and subsequent prosthesis wear secondary to an increase in cement and bone particles in the joint space.The most probable root cause associated with the reported event of " loosening - femoral" is associated with weakened integration of the device at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
LOGIC FEMORAL PS CEM LEFT SZ 2.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11338425
Report Number1038671-2021-00050
Device Sequence Number16358360
Product Code JWH
UDI-Device Identifier10885862001139
UDI-Public10885862001139
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093360
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2017
Device Model NumberLOGIC FEMORAL PS CEM LEFT SZ 2.5
Device Catalogue Number02-010-01-0225
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age85 YR